View Full Version : Concerta - hit by bus!


Mujiboo
08-17-14, 09:57 AM
Hi

I was diagnosed with ADD when I was 11. I am now 33 and have just started treatment. I also have been in treatment for depression and bulimia since I was 21. I think they are all linked. I was so keen to start on the medication as even when my depression and eating were under control my brain was just a mess. I think I used food to slow it down and the depression came form not being able to communicate, read, motivate, hold a job. Im on 225mg Effexor for my depression.

So I stared on Concerta last week - 18mg - the first day I felt sharp. Hungry but appropriately so. Then for the next 6 days I felt like i had been hit by a bus. I was so so tired and couldn't speak. From research on here it seems to suggest that ADD is the right diagnosis if I am bring slowed down by stimulants and that the general advice would be to lower the dose but the dose is really the lowest it can be

So I switched to Adderall three days ago and had read on here that many who don't respond well to Concerta respond well to Adderall. This hasn't been the case for me at al - again I feel like Ive been hit by a bus and am hungry all the time. I so want to find the right meds. My friend was on Strattera and loved it but after 8 months had severe memory loss. I feel already that I am forgetting things, names, words, thoughts.

There is Ritalin....
or Strattera as I know people are different...

Would more Concerta have made me more sleepy?

Please if you have any advice....
Is it perhaps because I am ADD not ADHD. Are the medications to treat them different?

Corina86
08-26-14, 09:48 AM
If I understand correctly, you took Concerta and Adderall for pretty short periods of time. And you felt good for a while with Concerta. Maybe you should give them another chance, a longer one, to rule out other factors (actually being tired from work or lack of sleep, diet, vitamin/mineral deficiency, other health issues, PMS- if you're female, depression). Also, you too a very small dose of Concerta; maybe it was just too little for you after your body adjusted a bit. If they don't work, then I guess you should change medication, but not according to your friend's experience.

Being ADD has nothing to do with it, it's just that people react differently.